Alert archive / Arkansas / River Flood Warnings in 2020
River Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 11, 2020, 10:13 AM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Feb 13, 2020, 8:00 AM CST. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2020, 10:13 AM CST (16:13 UTC)
- In effect from
- Feb 13, 2020, 8:00 AM CST
- Expired
- Feb 14, 2020, 8:51 AM CST
- In force
- 25 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at St. Francis (SFRA4).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
624
WGUS44 KMEG 111613
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1013 AM CST Tue Feb 11 2020
The National Weather Service has issued a Flood Warning for the Saint
Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued Wednesday or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-121613-
/O.NEW.KMEG.FL.W.0049.200213T2000Z-200216T0600Z/
/SFRA4.1.ER.200213T2000Z.200214T1200Z.200215T0600Z.NO/
1013 AM CST Tue Feb 11 2020
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Saint Francis River near Saint Francis
* from Thursday February 13 until Saturday February 15.
* At 09 AM Tuesday the stage was...21.4 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet on Friday February 14.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Thursday February 13 and
continue to rise to near 22.5 feet by Friday February 14. The river
will fall below flood stage by Saturday February 15.
* At 23.0 feet...Most lowland inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$6 follow-up statements
906
WGUS84 KMEG 120140
FLSMEG
Flood Statement
National Weather Service Memphis TN
740 PM CST Tue Feb 11 2020
The Flood Warning continues for the Obion River...S.F. of the Forked
Deer River in west Tennessee..
Saint Francis River in east Arkansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-130139-
/O.EXT.KMEG.FL.W.0049.200213T1800Z-200216T0600Z/
/SFRA4.1.ER.200213T1800Z.200214T0600Z.200215T0600Z.NO/
740 PM CST Tue Feb 11 2020
The Flood Warning continues for
the Saint Francis River near Saint Francis
* from now through Saturday February 15.
* At 7 PM Tuesday the stage was 21.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet on Friday February 14.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage Wednesday or Thursday and
continue to rise to near 22.5 feet by Friday February 14.
* At 23.0 feet...Most lowland inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
TNC045-053-131-130138-
/O.CON.KMEG.FL.W.0047.200212T1525Z-000000T0000Z/
/OBNT1.1.ER.200212T1525Z.200214T1200Z.000000T0000Z.NO/
740 PM CST Tue Feb 11 2020
The Flood Warning continues for
the Obion River near Obion
* from Wednesday February 12 until further notice.
* At 7 PM Tuesday the stage was 32.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.5 feet on Friday February 14.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Wednesday February 12 and
continue to rise to near 35.5 feet by Friday February 14.
* At 36.0 feet...Rives is flooding. Most crop land near the river is
flooded.
&&
LAT...LON 3628 8927 3633 8909 3633 8895 3620 8895
3614 8927
$$
TNC033-045-097-130138-
/O.CON.KMEG.FL.W.0043.000000T0000Z-000000T0000Z/
/HLST1.1.ER.200210T1420Z.200213T1200Z.000000T0000Z.NO/
740 PM CST Tue Feb 11 2020
The Flood Warning continues for
the S.F. of the Forked Deer River near Halls
* until further notice.
* At 7 PM Tuesday the stage was 9.9 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 12.0 feet on Thursday February 13.
* Flood stage is 9.0 feet.
* The river rose above flood stage Monday February 10 and will
continue rising to near 12.0 feet by Thursday February 13.
* At 12.5 feet...Water is flowing over Highway 210 north of Halls.
Several low-lying roads near the South Fork of the Forked Deer
River are flooded.
&&
LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940
$$056
WGUS84 KMEG 121558
FLSMEG
Flood Statement
National Weather Service Memphis TN
958 AM CST Wed Feb 12 2020
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-131557-
/O.EXT.KMEG.FL.W.0049.200213T1800Z-200216T0400Z/
/SFRA4.1.ER.200213T1800Z.200214T0600Z.200215T0400Z.NO/
958 AM CST Wed Feb 12 2020
The Flood Warning continues for
the Saint Francis River near Saint Francis
* from Thursday February 13 until Friday February 14.
* At 09 AM Wednesday the stage was 20.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet on Friday February 14.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Thursday February 13 and
continue to rise to near 22.5 feet by Friday February 14.The river
will fall below flood stage by Friday February 14.
* At 23.0 feet...Most lowland inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$507
WGUS84 KMEG 130112
FLSMEG
Flood Statement
National Weather Service Memphis TN
712 PM CST Wed Feb 12 2020
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued when conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-140111-
/O.EXT.KMEG.FL.W.0049.200213T1400Z-200216T0400Z/
/SFRA4.1.ER.200213T1400Z.200214T0600Z.200215T0400Z.NO/
712 PM CST Wed Feb 12 2020
The Flood Warning continues for
the Saint Francis River near Saint Francis
* from Thursday February 13 until Friday February 14.
* At 6 PM Wednesday the stage was 20.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet on Friday February 14.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Thursday February 13 and
continue to rise to near 22.5 feet by Friday February 14.The river
will fall below flood stage by Friday February 14.
* At 23.0 feet...Most lowland inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$290
WGUS84 KMEG 131652
FLSMEG
Flood Statement
National Weather Service Memphis TN
1052 AM CST Thu Feb 13 2020
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued Friday morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-141650-
/O.EXT.KMEG.FL.W.0049.000000T0000Z-200215T1500Z/
/SFRA4.1.ER.200213T1620Z.200214T0000Z.200214T1500Z.NO/
1052 AM CST Thu Feb 13 2020
The Flood Warning continues for
the Saint Francis River near Saint Francis
* from Thursday February 13 until Friday February 14.
* At 10 AM Thursday the stage was 22.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.2 feet on Thursday February 13.
* Flood stage is 22.0 feet.
* River to rise to near 22.2 feet on Thursday February 13. The
river will fall below flood stage by Friday February 14.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agricultural land near the
river are flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$723
WGUS84 KMEG 140116
FLSMEG
Flood Statement
National Weather Service Memphis TN
716 PM CST Thu Feb 13 2020
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-150116-
/O.CON.KMEG.FL.W.0049.000000T0000Z-200215T1500Z/
/SFRA4.1.ER.200213T1624Z.200214T0600Z.200214T1500Z.NO/
716 PM CST Thu Feb 13 2020
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Friday February 14.
* At 06 PM Thursday the stage was 22.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 22.2 feet on Friday February 14.
* Flood stage is 22.0 feet.
* The river rose above flood stage Thursday February 13 and will
continue rising to near 22.2 feet by Friday February 14. The river
will fall below flood stage Friday February 14.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agricultural land near the
river are flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$013
WGUS84 KMEG 141451
FLSMEG
Flood Statement
National Weather Service Memphis TN
851 AM CST Fri Feb 14 2020
The Flood Warning is cancelled for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued if conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-141521-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-200215T1500Z/
/SFRA4.1.ER.200213T1624Z.200213T2000Z.200214T0500Z.NO/
851 AM CST Fri Feb 14 2020
Forecast information for
Saint Francis River near Saint Francis
* At 8 AM Friday the stage was 21.7 feet.
* No flooding is currently forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to near 19 feet Wednesday February
19.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agricultural land near the
river are flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
TLSJrWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:32 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 11, 5:32 AM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
532 AM CST Tue Feb 11 2020
.UPDATE...
See the 12z aviation discussion.
&&
.PREV DISCUSSION... /issued 311 AM CST Tue Feb 11 2020/
DISCUSSION...
A warm front has lifted back north into North Mississippi over
the last couple of hours. The front now stretches from Greenwood
to Tupelo, Mississippi. Light rain or drizzle continue across much
of the Mid-South on the north side of the front while heavier
showers that were occurring along the front have now pushed into
Alabama.
The front will begin to sink back to the south as a cold front
this morning. Rain should gradually taper off, but drizzle may
linger across the area. Heavier rain will begin spreading back
into Northwest Mississippi and East Central Arkansas around noon
time as the front begins to lift back to the north. The rain may
begin moving into the Memphis Metro area around 6 PM. It will be a
chilly day across the area with highs ranging from the mid to
upper 40s across much of the area.
Tonight, heavier rain will continue to spread northward over the
Mid-South. With an already saturated ground in place, the risk for
flash flooding will increase across the area. The warm front will
lift back northward into North Mississippi by mid-morning on
Wednesday. Don't think the front will make it quite to Memphis,
but areas south and east of a Jackson, Tennessee to Greenwood,
Mississippi line will see the airmass change as the front pushes
through. Temperatures will rise into the 60s, possibly lower 70s
behind the warm front during the afternoon hours. The front will
then begin shifting east as a cold front as an upper trough moves
into the region. There is a narrow window of time between 3-8 PM
that thunderstorms along the front could become strong to
possibly severe across mainly Northeast Mississippi. However,
models have backed off on the instability from previous model runs
so confidence is decreasing with the severe weather threat.
Rain will taper off Wednesday Night behind the front. Much colder
air will filter into the area. Temperatures will likely drop into
the mid to upper 30s across Northeast Arkansas on Thursday. Highs
on Friday will only be in the 30s for much of Eastern Arkansas,
the Missouri Bootheel, and West Tennessee as Arctic high pressure
settles over the region. Lows Thursday Night and Friday Night will
be in the upper teens and 20s.
The high will begin to shift east by the weekend allowing for a
gradual warming trend. However, chances for rain will begin to
occur by Saturday Night into Sunday as warm air advection showers
develop across the area.
Rain chances will increase by early next week as another cold
front moves into the region and possibly stalls out over
Mississippi.
KRM
&&
.AVIATION...
/12z TAFs/
Drier air will work into the Mid-South from the north today but
low stratus and occasional drizzle will hang around through midday.
Gradually improving ceilings are anticipated after 18z with VFR
conditions in many areas by mid/late afternoon. A band of rain
will develop over north MS this afternoon, lifting north this
evening and overnight, eventually causing ceilings and visibility
to deteriorate especially after the 03-06z time frame.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for Phillips.
MO...None.
MS...Flood Watch through Thursday morning for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flood Watch through Thursday morning for Hardin-McNairy.
&&Hazardous weather outlook, Feb 11, 3:47 AM CST, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 347 AM CST Tue Feb 11 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 347 AM CST Tue Feb 11 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A second round of moderate to occasionally heavy rain will increase the threat for flash flooding over the Mid-South tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat of flooding will continue across the Mid-South through Thursday morning. There is a chance for strong to severe storms Wednesday afternoon across Northeast Mississippi. The main threats will be damaging winds and an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon. KRM
Nearby
River Flood Warnings in Arkansas, 2020River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.